Mean-variance principle of managing cointegrated risky assets and random liabilities

Mei Choi CHIU, Hoi Ying WONG

Research output: Contribution to journalArticle

21 Citations (Scopus)

Abstract

Using the diffusion limit of the discrete-time error correction model of cointegration for risky assets and geometric Brownian motion for the value of liabilities, we solve the asset-liability management (ALM) problem using the theory of backward stochastic differential equations. The solutions of the ALM policy and the efficient frontier in terms of surplus are obtained as closed-form formulas. We numerically examine the impact of cointegration to the trade-off between risk and return in managing cointegrated risky assets and random liabilities. Copyright © 2012 Elsevier B.V. All rights reserved.
Original languageEnglish
Pages (from-to)98-106
JournalOperations Research Letters
Volume41
Issue number1
Early online dateDec 2012
DOIs
Publication statusPublished - Jan 2013

Fingerprint

Asset-liability Management
Cointegration
Error Correction Model
Diffusion Limit
Efficient Frontier
Geometric Brownian Motion
Backward Stochastic Differential Equation
Brownian movement
Error correction
Closed-form
Discrete-time
Differential equations
Trade-offs
Liability
Asset-liability management
Assets
Mean-variance

Citation

Chiu, M. C., & Wong, H. Y. (2013). Mean-variance principle of managing cointegrated risky assets and random liabilities. Operations Research Letters, 41(1), 98-106.

Keywords

  • Asset-liability management
  • Cointegration
  • Mean-variance portfolio